3 doctors weighed in:
Is it okay to take proton pump inhibitors long-term?
3 doctors weighed in

Dr. Leila Hashemi
Internal Medicine
1 doctor agrees
In brief: PPI
Some studies have shown the increase of stomach polyps (so far benign) and also increase risk of Clostridium difficile infection.

In brief: PPI
Some studies have shown the increase of stomach polyps (so far benign) and also increase risk of Clostridium difficile infection.
Dr. Leila Hashemi
Dr. Leila Hashemi
Thank
1 comment
Dr. Karen Dantin
Can also,affect your absorption of nutrient. Would not use long term
Dr. David Hicks
Family Medicine
In brief: Yes
Need to asses to need for long term therapy and no long term therapy should be left without an endoscopy at some point to dertemine the etiology of the disease causing long term use.
Gerd with barretts or chronic dyspepsia all can be a cuse for long term ppi. Downgrading to an antihistamine suce as Zantac (ranitidine) is appropriate as well you should always consult you doctor whenever you use long term meds.

In brief: Yes
Need to asses to need for long term therapy and no long term therapy should be left without an endoscopy at some point to dertemine the etiology of the disease causing long term use.
Gerd with barretts or chronic dyspepsia all can be a cuse for long term ppi. Downgrading to an antihistamine suce as Zantac (ranitidine) is appropriate as well you should always consult you doctor whenever you use long term meds.
Dr. David Hicks
Dr. David Hicks
Thank
Get help from a real doctor now
Dr. Adam Smith
Board Certified, Internal Medicine
13 years in practice
382K people helped
Continue
107,000 doctors available
Read more answers from doctors